promotion image of download ymail app
Promoted
lee asked in Science & MathematicsMedicine · 1 decade ago

Why does my hands shake?

I have had a problem with my hands shaking for no apprent reasons since I was young(I am 42 now).I find it hard to do public things that would bring attention to my hands like public dinners or cookouts.The doctor gave me a script for propranolol both in a slow release and imediate.It has some effect but I still have tremors and if I am anxious it is worse.I dont drink alcohol much but when I do it seems to help.can this be an anxiety issue?Thanks

3 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    You are describing what is called "Benign Essential Tremor" benign in tht it does not represent a disease which will kill you. Essential, because we don't know the cause, and tremor is obvious. The diagnostic test is the response to alcohol. If someone else in the family has the same problem, the name changes to "Benign Familial Tremor"-- same tremor.

    Inderal is very useful, and perhaps the dose was not high enough. Another medicine to discuss with your doctor is low doses of Primidone, and anticonvulsant drug in much higher doses.

    You cannot take Inderal if you have asthma, or some heart conditions. It is an exaggerated reaction to adrenaline. ANYONE can get enough adrenaline to make them shake.( I could tell you a story about my first ride in a high-performance jet) Anti-anxiety meds do not work very well. However, I suggest you join Toastmasters, to help get over your fear of being in public. You may find that as your confidence grows, your tremor diminishes. Ask your doctor if there is any reason the dose could not be increased, or take a shot of whiskey before you go to the public dinners.

    ( don't say I told you to- but a lot of folks with this problem do it)

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    duno just the way your are

    ps: candy child your not emo if you were emo you wouldnt say it or say you cut yourself if you do -.- (but your still not emo your a poser)

    • Commenter avatarLogin to reply the answers
  • I don't k now, go see a different doctor man

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.